UPDATE: Six more overdose cases possibly related to fake Percocet were reported Wednesday morning in middle Georgia.
None of these cases have been confirmed as overdoses related to the street drugs, The Georgia Department of Public Health reports.
Georgia Poison Center is working with hospitals and gathering more information to determine whether these additional cases are connected to a cluster of overdoses reported in the last three days, Channel 2’s Tyisha Fernandes says.
Middle Georgia is dealing with a drug so potent law enforcement calls it a top priority and could leave you “graveyard dead.”
Dr. Gaylord Lopez with Georgia Poison Control says they started to notice overdose clusters in central Georgia.
After checking with other hospitals, they found more cases. That's when Lopez said, "We have a bad feeling this is a problem."
The pills are so potent just one pill can cause someone to overdose. Even touching the pill can be dangerous.
“When you have chronic users now taking that one pill that might be extra, and then succumbing to that – that’s certainly is cause for concern,” Lopez adds.
Patrick O'Neal, MD, Director of Public Health with the state of Georgia is warning Georgians to stay away from the pills being sold on the street as Percocet. “Even being close to the pill, touching the pill, can conceivably cause major harm to individuals,” O’Neal says.
As of Tuesday afternoon, four people are dead and about two dozen are in the hospital. Five of the patients were from the same house.
The people who have overdosed range in age from 20 to 60 years old. State health departments say that number is expected to rise.